MAUDE Adverse Event Report: MICROVENTION INC. HYDROFRAME-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION INC. HYDROFRAME-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 7110-0520-A2
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a web/stent assisted coil embolization procedure, a coil stretched and stopped responding when the physician was re-positioning it within the aneurysm.The physician noted a ¿pop¿, the coil was not moving ¿one-to-one¿ and that the coil was stretched.An attempt was made to remove the coil from the aneurysm by gently manipulating it, but the coil was not moving back into the microcatheter.The physician inserted a balloon catheter to protect one of the branches and then removed the coil.During removal, it appeared that a portion of the coil was still within the microcatheter, and the majority of the coil was within the aneurysm.The physician used a guidewire and despite resistance was able to push the remaining stretched coil back into the aneurysm.The physician advanced the proximal coil¿s radiopaque marker and coil filament into the aneurysm.Angiograms were performed and verified that the stretched coil was implanted inside the aneurysm and then the physician moved forward to complete the procedure.The following day the patient was awake and in good condition.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.A portion of the device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the pusher returned without the implant attached, but no indications of activation using a detachment controller was observed on the pusher heater coil.The investigation found the pusher's monofilament at the attachment area with a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The implant was not returned for evaluation as it was pushed into the aneurysm, as described in the reported event.Without the return of the implant, or supplemental imaging of the implant as viewed during the procedure, this investigation could not determine if the implant exhibited the alleged stretched condition and therefore, this complaint is considered non-verifiable.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
HYDROFRAME-10-AV
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17195840
Report Number2032493-2023-00814
Device Sequence Number12596056
Product Code KRD
UDI-Device Identifier00816777025265
UDI-Public(01)00816777025265(11)220105(17)261231(10)0000142930
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7110-0520-A2
Device Lot Number0000142930
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown